Jump to content
Sign in to follow this  
Guest ethanboston

Diarrhea On Cephalexin

Recommended Posts

Guest ethanboston

Hello All!

 

I recently adopted my new boy, Ethan. About two weeks in, he got a cut on his nail bed which got a little infected. I took him to the vet who prescribed 750 mg twice a day, which gave him horrible diarrhea after about a week. He didn't seem dehydrated so I finished the last day of the meds and figured a few days off would give his intestinal flora a time to regrow and adjust, but he hasn't had a solid stool for the last 2-3 days (with no sign of improvement). He had an accident in the house (poor baby) yesterday so I put him on the ground turkey and rice diet with a little bit of yogurt.

 

As of this morning he just wanted to eat all the newly laid grass on his morning walk-and has had crazy gurgling sounds in his tummy. He hasn't gone to the bathroom this morning yet so I'm not sure how he is doing that department. Again, he seems pretty happy and is showing no sign of dehydration . Anybody has a similar experience? Those antibiotics really did a number on him.

 

thanks!

Share this post


Link to post
Share on other sites

Hi ethanboston

Antibiotics often do cause diarrhea. Boiling beef, chicken or turkey, draining the fat and mixing with rice is helpful. There isn't enough nutrition to do that for more than a few days however. I and sure you will get many responses but I have always added green tripe in situations like that. It has natural probiotics and enzymes. Not the kind from a supermarket but sold in high end pet food supply stores. You could try probiotics for dogs too to see if it helps but use less than it states to start with. Do you feed kibble? If yes, I would mix boiled meat and rice in the kibble and slowly decrease according to how your pups stool is. Keep us posted and hope it passes soon!

Share this post


Link to post
Share on other sites

Yup as mentioned not uncommon to see diarrhea during or post antibiotics. Probiotics can help as well as adding fiber to the food. You can also give pepto (chewable tabs are easier to give)--2 tabs every 8 hours. Don't worry if you see the stool darker-normal when using pepto. If the soft stool doesn't resolve in a day or two you should ring your vet.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
Sign in to follow this  

×
×
  • Create New...